Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 8, NWS Detroit, MI

August 19, 2024Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 19, 2024, 4:06 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 19, 2024, 10:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2024, 4:06 AM EDT (08:06 UTC)
In effect from
Aug 19, 2024, 10:00 AM EDT
Expired
Aug 20, 2024, 10:00 PM EDT
In force
36 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2024-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2024-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

357 
WHUS43 KDTX 190806
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
406 AM EDT Mon Aug 19 2024

MIZ049-055-063-200200-
/O.NEW.KDTX.BH.S.0008.240819T1400Z-240820T0200Z/
Huron-Sanilac-St. Clair-
406 AM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Hazardous Swim Conditions on Saginaw Bay and Lake Huron 
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
563 
WHUS43 KDTX 200141
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
941 PM EDT Mon Aug 19 2024

MIZ049-055-063-210200-
/O.EXT.KDTX.BH.S.0008.000000T0000Z-240821T0200Z/
Huron-Sanilac-St. Clair-
941 PM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Hazardous Swim Conditions on Saginaw Bay and Lake Huron 
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
982 
WHUS43 KDTX 210138
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
938 PM EDT Tue Aug 20 2024

MIZ049-055-063-210245-
/O.EXP.KDTX.BH.S.0008.000000T0000Z-240821T0200Z/
Huron-Sanilac-St. Clair-
938 PM EDT Tue Aug 20 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS
EVENING...

Wind speeds will continue to diminish overnight which will result
in diminishing wave heights.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 3:21 AM EDT, 45 minutes earlier. Its key messages:

  • * Cool temperatures will affect the region Monday and Tuesday, with warmer conditions returning by the end of the week. * Aside from a slight chance of a light showers Monday and Monday night, dry weather is expected from Tuesday through the end of the week.
Area forecast discussion, Aug 19, 3:21 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
321 AM EDT Mon Aug 19 2024

.KEY MESSAGES...

* Cool temperatures will affect the region Monday and Tuesday, with
  warmer conditions returning by the end of the week.

* Aside from a slight chance of a light showers Monday and Monday
  night, dry weather is expected from Tuesday through the end of the
  week.

&&

.DISCUSSION...

Initial thinning of clouds early this morning due to an expanding
pocket of mid level dry air will reverse to some extent by late this
morning into the afternoon as diurnal expansion of strato-cu and cu
ensues, aided by north-northeast low level flow off of Lake Huron.
While cloud depths are generally expected to be quite shallow, this
extra push of enhanced low level theta-e from the lake may be enough
to support isolated lake effect shower activity this afternoon. Cool
conditions for mid August can be expected within this air mass with
highs in the mid/upper 60s over the Thumb to lower 70s further west
and south.

A strong PV anomaly dropping south-southeast from around James Bay
towards Lake Ontario will push a secondary cold front across the
area tonight with H85 temperatures dropping to +5C or a bit less. A
mention of rain shower chances overnight Monday night into early
Tuesday morning will remain as this cold surge enhances lake effect
activity over far eastern portions of the forecast area from the
Thumb into the vicinity of Port Huron. This push of cold air will
maintain cool temperatures with highs in the 60s in most locations.

Mid level ridging will then dominate the region through the end of
the work week. This will maintain an extended period of dry weather
with daytime highs in the 70s and nighttime lows in the 40s and 50s.
This ridging, which is centered well off to the west and southwest
will expand further into the area by the weekend and bring a warmer
period with highs back into the 80s. This influx of warmer and more
moist air may spark some minor precipitation chances by the weekend
as well, but confidence is quite low in this scenario and will be
driven by the mid level ridge positioning by that point in the
forecast.

&&

.MARINE...

Surface pressure is rising this morning as the past weekend's low
pressure system departs into New England and high pressure gains
traction. Tight pressure gradient in between the two systems governs
the local wind field today, resulting in cool and gusty northerly
flow. In addition to 25-30 knot gusts around the Lake Huron
shoreline, onshore significant waves peak around 6 to 8 feet
throughout the daytime hours. Small Craft Advisories continue
through the day as a result. Isolated shower coverage will be
possible both today and Tuesday as a shallow layer of moisture
persists amidst low level instability. This instability will
increase further on Tuesday as an even cooler airmass spreads across
Lake Huron. As such, cannot rule out a few waterspouts along any
surface convergence boundaries, mainly owing to the large lake-air
temperature differences (nearly 20 C from sfc to 5.0 kft agl) and
increasing convective depths. As the aforementioned high pressure
drifts further east by mid-week, expect a transition to a quieter
marine pattern.

&&

.PREV DISCUSSION...
Issued at 1148 PM EDT Sun Aug 18 2024

AVIATION...

A saturated steep lapse rate pocket is present sub inversion which
has led to a fair amount of VFR to MVFR stratocumulus over Southeast
Michigan.  A strong signal exists for deep dry air to push down into
Lower Michigan after 06Z resulting in clearing into Monday. Some
diurnal based cumulus is expected late Monday morning/Monday
afternoon. A corridor of enhanced low-midlevel moisture/RH is
expected to push into Southeast Michigan from the north northeast
off of Lake Huron Monday night. Seeding of the lake environment is
expected to result in a large coverage of lake effect stratocumulus.

For DTW/D21 Convection...No thunderstorms expected throughout the
taf period.

DTW THRESHOLD PROBABILITIES...

*  High for cigs at or below 5000 ft for much of the period.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 10 AM EDT this morning through this
     evening for MIZ049-055-063.

Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ422.

     Small Craft Advisory until 4 PM EDT Tuesday for LHZ421-441>443.

Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.

Michigan waters of Lake Erie...None.
&&

DISCUSSION...DG
MARINE.......MV
AVIATION.....CB

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 19, 3:30 AM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
330 AM EDT Mon Aug 19 2024

MIZ047-048-053-054-060>062-068>070-075-076-082-083-200730-
Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-Livingston-
Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
330 AM EDT Mon Aug 19 2024

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ049-055-063-200730-
Huron-Sanilac-St. Clair-
330 AM EDT Mon Aug 19 2024

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

An elevated beach hazard will exist today given moderate onshore flow
over the Thumb with high wave action.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200730-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
330 AM EDT Mon Aug 19 2024

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the nearshore waters of Lake
Huron as well as Lake St Clair. Refer to the latest Marine Weather
Message for additional information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Small Craft Advisory continues into Tuesday for most of the Lake
Huron nearshore waters. Refer to the latest Marine Weather Message
for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DG

Nearby

Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.